Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Chest pain with Topomax
    avatar
    EMAGALSKY posted:
    Hello,
    My Doctor put me on Topomax for epilepsy back in April/May 2012. After all the nasty side affects I was experiencing (confusion, speech problems, weight loss, loss of appetite, dizziness and ringing in my ears, anxiety, and possibly a few more) My husband and I decided to start weaning me off of the drug. I was no longer myself at all. I've been weaning off of it for a while now because I was at such a high doze (600mlg a day, 300 in the morning and 300 at night) After several weeks of the weaning I started having pain in my chest, tightness and some shortness of breath. It went away after a few days. It seemed as though my body was adapting to the lower doze of the medication. Perhaps it was going through some withdraws. I did see that chest tightness was a symptom of tomopax, so I was not to concerned. Now a few weeks later the pain has been a dull ache almost all day for the past few days. Tonight my throat started to hurt. Not a sore throat, but the muscles in my esophagus. I've been catching myself taking deep breaths. The pain comes and goes in my chest, and it seems that turning my neck increases the pain. I just wanna feel normal again... Does anyone have any ideas of what might be going on? I'm very close to being off Topomax, trying to decide also if I should wait a little longer to wean off totally or if I should wean off to 50mlg. I've been down to 100 for the past 2 weeks.
    Reply


    Helpful Tips

    Sports Asthma
    I Have sports related Asthma. I joined the Army and we ran A LOT! the more i ran the better i felt and less my asthma bothered me. i am no ... More
    Was this Helpful?
    5 of 5 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Asthma and Allergies Center